New Mexico, 2006Flash Flood in New Mexico, July 7, 2006
July 7, 2006 · NWS EPZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 7, 1:59 PM MST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 7, 1:59 PM MST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
259 PM MDT FRI JUL 7 2006
.SYNOPSIS...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS ON TAP FOR THIS
EVENING AS ABUNDANT MOISTURE CONTINUES TO REMAIN IN THE AREA. THE
MOISTURE WILL BE SLOW TO MOVE OUT SO THE THREAT OF THUNDERSTORMS
WITH HEAVY RAIN WILL CONTINUE THROUGH THE WEEKEND. WELL BE A
LITTLE DRIER NEXT WEEK...BUT STILL COULD SEE RAIN. TEMPERATURES FOR
THE WEEKEND WILL RUN BELOW NORMAL AND WILL CREEP BACK TOWARD
SEASONAL NORMALS BY THE MIDDLE PART OF THE COMING WEEK.
&&
.DISCUSSION...
LITTLE HAS CHANGED OVER THE LAST 24 HOURS. PW IS PRETTY HIGH ON
THIS MORNINGS SOUNDING WITH 1.67 INCHES OF PRECIPITABLE WATER.
ALSO THE UPPER HIGH THAT HAS BEEN FUNNELING MOISTURE INTO THE
SOUTHWEST CONTINUES TO SIT OFF TO OUR SOUTHEAST. IT LOOKS LIKE THE
THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH AT LEAST SUNDAY.
THE HIGH LOOKS TO ROTATE BACK TO OUR SOUTH AND WEST FOR THE FIRST
PART OF NEXT WEEK. THAT WILL HELP CUT OFF OUR MOISTURE FLOW...BUT
WE WILL STILL HAVE PLENTY OF MOISTURE TO HELP FIRE UP ISOLATED
CONVECTION. IF THE HIGH IS SLOW TO MOVE OFF WE WILL SEE A
CONTINUED MOISTURE TRAIN WHICH WILL LAST INTO THE FIRST PART OF
NEXT WEEK...BUT FOR NOW I WILL KEEP THINGS SCATTERED ON SUNDAY AND
MONDAY AND THEN DROP THINGS BACK TO ISOLATED FOR THE MIDDLE PART
OF NEXT WEEK. NOW ONE GOTCHA IN THIS MATTER IS THE GFS WHICH IS
MOVING A SHORT WAVE ACROSS THE SOUTHWEST STARTING MONDAY. IF THAT
HAPPENS ALL BETS ARE OFF ON OUR DRIER TREND AND WE MIGHT EVEN SEE
SOME SEVERE WEATHER...FOR NOW ILL WAIT FOR A LITTLE MORE MODEL
CONSISTENCY BEFORE I LATCH ON TO THIS FEATURE.
TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL THROUGH THE
WEEKEND. THEN AS WE DRY OUT WE WILL SEE TEMPERATURES REBOUND
TOWARD NORMAL LEVELS BY THE FIRST PART OF NEXT WEEK.
&&
.AVIATION...08/00Z-09/00Z
SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...LOWERING TO
IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH
SATURDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 70 90 71 92 70 / 40 30 30 30 30
SIERRA BLANCA TX 64 89 64 87 63 / 40 30 30 30 30
LAS CRUCES 67 90 68 92 67 / 40 30 30 30 30
ALAMOGORDO 66 90 66 91 66 / 40 30 30 30 30
CLOUDCROFT 47 65 47 66 46 / 50 40 40 40 40
TRUTH OR CONSEQUENCES 67 89 67 89 67 / 40 40 40 30 30
SILVER CITY 60 80 62 83 59 / 40 40 40 30 30
DEMING 67 89 67 91 67 / 40 40 40 30 30
LORDSBURG 67 88 67 92 67 / 40 40 40 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
15
Hazardous weather outlook, Jul 7, 12:49 PM MST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
149 PM MDT FRI JUL 7 2006
NMZ022>025-030>032-TXZ055-056-082000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
149 PM MDT FRI JUL 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE THREAT FOR HEAVY RAINFALL CONTINUES. THUNDERSTORMS WITH 3 TO 4
INCHES OF RAINFALL WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE POTENTIAL FOR HEAVY RAINFALL CONTINUES THROUGH SUNDAY. WELL
BE A LITTLE DRIER DURING THE COMING WEEK...BUT WE WILL STILL HAVE
A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 7, 1:30 PM MST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT FRI JUL 7 2006
NMZ022>025-030>032-TXZ055-056-080500-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...DEMING..
.LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
230 PM MDT FRI JUL 7 2006
...LOCALLY HEAVY RAINS POSSIBLE THIS EVENING THROUGH SATURDAY ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS...
EASTERLY WINDS WILL CONTINUE TO PUSH MOIST UNSTABLE AIR INTO
SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE WEAK UPPER DISTURBANCES
MOVE INTO THE REGION. AS A RESULT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE AGAIN FORECASTED ACROSS SOUTHERN NEW MEXICO AND
WESTERN TEXAS THIS EVENING THROUGH SATURDAY EVENING. HEAVY RAINS
WILL FALL ACROSS A FEW LOCATIONS WITH OVER TWO INCHES OF RAIN
POSSIBLE OVER ISOLATED AREAS.
LOCALIZED FLOODING MAY OCCUR AROUND AREAS OF HEAVY RAIN WITH SOME
STREETS BECOMING COVERED WITH SEVERAL FEET OF WATER AND A FEW
ARROYOS AND SMALL STREAMS OVERFLOWING AND FLOODING ROADS AND EVEN
BUILDINGS AND HOMES. PERSONS MUST REMEMBER NEVER TO DRIVE OR
WALK ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK
ALTERNATE ROUTES OF TRAVEL. WHEN NEAR RISING WATERS SEEK HIGHER
GROUND IMMEDIATELY. TURN AROUND DONT DROWN.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER
WEATHER UPDATES.
BRICE
Flash Flood, Dona Ana
- When
- July 7, 4:00 PM MST to 4:30 PM MST
- Where
- Dona Ana County, 6 mi NE of Las Cruces
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
Arroyos were running out of banks, with water 1 foot deep on streets 5.5 miles northeast of Las Cruces.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 7, 2006$13 million · 1 event
- Flash Flooding in Arizona, July 7, 2006$40,000 · 4 events
- Flash Flood in Florida, July 7, 2006$40,000 · 1 event
- Damaging Winds in Arizona, July 7, 2006$8,000 · 52 kt wind · 4 events
- Damaging Winds in South Dakota, July 7, 200661 kt wind · 2 events
- Wildfire in Minnesota, July 7 to 18, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Waterspout in Gulf of Mexico, July 7, 20061 event
- Heavy Rain in Florida, July 7, 20061 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 7, 20061 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 7, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526619.